User menu

A robust statistical approach to select adequate error distributions for financial returns

Bibliographic reference Hambuckers, Julien ; Heuchenne, Cédric. A robust statistical approach to select adequate error distributions for financial returns. In: Journal of Applied Statistics, Vol. 44, no. 1, p. 137-161 (2017)
Permanent URL
  1. Bai Xuezheng, Russell Jeffrey R., Tiao George C., Kurtosis of GARCH and stochastic volatility models with non-normal innovations, 10.1016/s0304-4076(03)00088-5
  2. Bali Rakesh, Guirguis Hany, Extreme observations and non-normality in ARCH and GARCH, 10.1016/j.iref.2005.05.003
  3. Barndorff-Nielsen O.E., Scand. J. Stat., 5, 151 (1978)
  4. O.E. Barndorff-Nielsen and P. Blaesild, Hyperbolic Distributions and Ramifications: Contributions to Theory and Application, Vol. 4, Reidel, Dordrecht, 1981, 19–44.
  5. Berk R., Scand. J. Stat., 5, 158 (1978)
  6. Bingham N. H., Hyperbolic and semi-parametric models in finance, 10.1063/1.1358196
  7. Bollerslev Tim, A Conditionally Heteroskedastic Time Series Model for Speculative Prices and Rates of Return, 10.2307/1925546
  8. Chen Ying, Härdle Wolfgang, Jeong Seok-Oh, Nonparametric Risk Management With Generalized Hyperbolic Distributions, 10.1198/016214507000001003
  9. Chen Ying, Härdle Wolfgang, Spokoiny Vladimir, GHICA — Risk analysis with GH distributions and independent components, 10.1016/j.jempfin.2009.09.005
  10. Y. Chen and J. Lu, Value at risk estimation, in Handbook of Computational Finance, D. Jin-Chuan, J. E. Gentle and W. Härdle, eds. Springer, Berlin Heidelberg, 2010, pp. 307–333.
  11. Christoffersen Peter F., Evaluating Interval Forecasts, 10.2307/2527341
  12. Christoffersen Peter, Dorion Christian, Jacobs Kris, Wang Yintian, Volatility Components, Affine Restrictions, and Nonnormal Innovations, 10.1198/jbes.2009.06122
  13. Diks Cees, Panchenko Valentyn, van Dijk Dick, Likelihood-based scoring rules for comparing density forecasts in tails, 10.1016/j.jeconom.2011.04.001
  14. Engle Robert F., Gonzalez-Rivera Gloriá, Semiparametric ARCH Models, 10.1080/07350015.1991.10509863
  15. Fernández Carmen, Steel Mark F. J., On Bayesian Modeling of Fat Tails and Skewness, 10.1080/01621459.1998.10474117
  16. Francq Christian, Zakoïan Jean-Michel, GARCH Models : Structure, Statistical Inference and Financial Applications, ISBN:9780470670057, 10.1002/9780470670057
  17. Giacomini Raffaella, White Halbert, Tests of Conditional Predictive Ability, 10.1111/j.1468-0262.2006.00718.x
  18. Giot Pierre, Laurent Sébastien, Modelling daily Value-at-Risk using realized volatility and ARCH type models, 10.1016/j.jempfin.2003.04.003
  19. Glosten Lawrence R., Jagannathan Ravi, Runkle David E., On the Relation between the Expected Value and the Volatility of the Nominal Excess Return on Stocks, 10.2307/2329067
  20. Hansen Bruce E., Autoregressive Conditional Density Estimation, 10.2307/2527081
  21. Hansen Peter R., Lunde Asger, A forecast comparison of volatility models: does anything beat a GARCH(1,1)?, 10.1002/jae.800
  22. Heuchenne Cédric, Van Keilegom Ingrid, Goodness-of-fit tests for the error distribution in nonparametric regression, 10.1016/j.csda.2010.02.010
  23. Jalal Amine, Rockinger Michael, Predicting tail-related risk measures: The consequences of using GARCH filters for non-GARCH data, 10.1016/j.jempfin.2008.02.004
  24. Jeong Seok-Oh, Kang Kee-Hoon, Nonparametric estimation of value-at-risk, 10.1080/02664760802607517
  25. Jones M. C., Pewsey A., Sinh-arcsinh distributions, 10.1093/biomet/asp053
  26. Klar B., Lindner F., Meintanis S.G., Specification tests for the error distribution in GARCH models, 10.1016/j.csda.2010.05.029
  27. Lamoureux Christopher G., Lastrapes William D., Persistence in Variance, Structural Change, and the GARCH Model, 10.1080/07350015.1990.10509794
  28. Lejeune Bernard, A diagnostic m-test for distributional specification of parametric conditional heteroscedasticity models for financial data, 10.1016/j.jempfin.2008.11.005
  29. Spokoiny Vladimir, Mercurio Danilo, Statistical inference for time-inhomogeneous volatility models, 10.1214/009053604000000102
  30. Nadaraya E. A., On Estimating Regression, 10.1137/1109020
  31. Kamdem Jules Sadefo, VaR and ES for linear portfolios with mixture of elliptic distributions risk factors, 10.1007/s00791-007-0073-x
  32. Scherer Matthias, Rachev Svetlozar T., Kim Young Shin, Fabozzi Frank J., Approximation of skewed and leptokurtic return distributions, 10.1080/09603107.2012.659342
  33. Silverman B. W., Density Estimation for Statistics and Data Analysis, ISBN:9780412246203, 10.1007/978-1-4899-3324-9
  34. Stavroyiannis S., Makris I., Nikolaidis V., Zarangas L., Econometric modeling and value-at-risk using the Pearson type-IV distribution, 10.1016/j.irfa.2012.02.003
  35. Watson G., Sankhya Ser., 26, 359 (1964)
  36. Wellner Jon A., Koltchinskii Vladimir, A Note on the Asymptotic Distribution of Berk—Jones Type Statistics under the Null Hypothesis, High Dimensional Probability III (2003) ISBN:9783034894234 p.321-332, 10.1007/978-3-0348-8059-6_19
  37. Wooldridge Jeffrey M., White Halbert, Some Invariance Principles and Central Limit Theorems for Dependent Heterogeneous Processes, 10.1017/s0266466600012032